Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Geometry of strictly convex domains and an application to the uniform estimate of the $ \overline\partial$-problem


Author: Ten Ging Chen
Journal: Trans. Amer. Math. Soc. 347 (1995), 2127-2137
MSC: Primary 32F20
DOI: https://doi.org/10.1090/S0002-9947-1995-1308003-2
MathSciNet review: 1308003
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we construct a nice defining function $ \rho $ for a bounded smooth strictly convex domain $ \Omega $ in $ {R^n}$ with explicit gradient and Hessian estimates near the boundary $ \partial \Omega $ of $ \Omega $. From the approach, we deduce that any two normals through $ \partial \Omega $ do not intersect in any tubular neighborhood of $ \partial \Omega $ with radius which is less than $ \frac{1} {K}$, where $ K$ is the maximum principal curvature of $ \partial \Omega $. Finally, we apply such $ \rho $ to obtain an explicit upper bound of the constant $ {C_\Omega }$ in the Henkin's estimate $ {\left\Vert {{H_\Omega }f} \right\Vert _{{L^\infty }(\Omega )}} \leqslant {C_\Omega }{\left\Vert f \right\Vert _{{L^\infty }(\Omega )}}$ of the $ \partial $-problem on strictly convex domains $ \Omega $ in $ {{\mathbf{C}}^n}$.


References [Enhancements On Off] (What's this?)

  • [1] R. L. Bishop and R. J. Crittenden, Geometry of manifolds, Academic Press, New York, 1964. MR 0169148 (29:6401)
  • [2] T. G. Chen, On Henkin's solution of the $ \partial $-problem on strictly convex domains in $ {{\mathbf{C}}^n}$, Ph.D. Thesis, Univ. of California at Berkeley, 1985.
  • [3] S. Gilbarg and N. Trudinger, Elliptic partial equations of second order, Springer, Berlin, 1977.
  • [4] H. Grauert and I. Lieb, Das Ramirezsche Integral und die Lösung der Gleichung $ \partial f = \alpha $ im Bereich der beschränkten Formen, Rice Univ. Studies 56 (1970), 29-50. MR 0273057 (42:7938)
  • [5] G. M. Henkin, Integral representations of functions holomorphic in strictly pseudoconvex domains and applications to the $ \partial $-problem, Mat. Sb. 82 (124) (1979), 300-308; English transl., Math. U.S.S.R.-Sb. 11 (1970), 273-281. MR 0265625 (42:534)
  • [6] L. Hörmander, $ {L^2}$ estimates and existence theorems for the $ \partial $ operator, Acta Math. 113 (1965), 82-152.
  • [7] -, Introduction to complex analysis in several variables, North-Holland, Amsterdam, 1973.
  • [8] N. Kerzman, Hölder and $ {L^p}$ estimates for solution of $ \partial u = f$ on strongly pseudoconvex domains, Comm. Pure. Appl. Math. 24 (1971), 301-380. MR 0281944 (43:7658)
  • [9] S. G. Krantz, Function theory of several complex variables, 2nd ed., Wadsworth & Brooks, Pacific Grove, CA, 1992. MR 1162310 (93c:32001)
  • [10] J. Rauch, An inclusion theorem for ovaloids with comparable second fundamental forms, J. Differential Geom. 9 (1974), 501-505. MR 0353225 (50:5709)
  • [11] R. Sacksteder, On hypersurfaces with no negative sectional curvatures, Amer. J. Math. 82 (1960), 609-630. MR 0116292 (22:7087)
  • [12] N. Sibony, Un exemple de domaine pseudoconvexe regulier où l'équation $ \overline \partial u = f$ n'admet pas de solution bornée pour f borné, Invent. Math. 62 (1980), 235-242. MR 595587 (82c:32020)
  • [13] F. W. Warner, Extension of the Rauch comparison theorem to submanifolds, Trans. Amer. Math. Soc. 122 (1966), 341-356. MR 0200873 (34:759)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32F20

Retrieve articles in all journals with MSC: 32F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1995-1308003-2
Keywords: Strictly convex domain, principal curvature, $ \bar \partial $-problem
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society